Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is Epzicom, Norvir, or Reyataz associated with facial and body wasting?
Dec 5, 2009

Can some one answer this question for me please:

Do any of these three cause, or are associated to Facail and Body wasting ?? : REYATAZ 150mg, NORVIR 100mg, EPZICOM 600mg,

I have been on this combonation for the past 4 years . I have had Fat Loss in the face and legs but it may have been from TRIZIVIR which i was on before switching to the current cmbonation. I just want to be sure none of these three cause any more body wasting than i have already had.

thank you, JJ

Response from Dr. Pierone

Hello, and thanks for posting.

There really is no combination that is entirely free of risk of body wasting. The Trizivir that you were on previously may have been the culprit and your current regimen is less likely to cause problems.

Norvir and Reyataz are protease inhibitors and are less likely to produce lipoatrophy, but are associated with lipohypertrophy. Epzicom is a combination of abacavir (Ziagen) and lamivudine (Epivir, 3TC) and has not been associated with a greater risk of lipoatrophy. However, abacavir has been associated with an increased risk of heart attacks and has fallen out of favor. One option would be to switch the Epzicom to Isentress. This might lower the risk of fat loss and cardiovascular complications.

Good luck!



Previous
on Trizivir high tcell count - time to change
Next
Low Dose Naltrexone worked for me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement